Montana, 2012Hail in Montana, June 13 to 14, 2012
June 13 to 14, 2012 · NWS GGW · 2 events in 2 counties and zones
Sub-severe thunderstorms rolled through the area on June 13.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sub-severe thunderstorms rolled through the area on June 13.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jun 13, 2:24 PM MST, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 13, 2:24 PM MST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
324 PM MDT WED JUN 13 2012
.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH FRIDAY...
THE SHORTWAVE TROUGH THAT BROUGHT SHOWERS TODAY TO THE AREA SHIFTS
EAST TONIGHT...SENDING THE STORM SYSTEM LOW CENTER INTO SOUTHERN
SASKATCHEWAN. MUCH OF NORTHEAST MONTANA WILL BE DRY SLOTTED
TONIGHT. HOWEVER OVERRUNNING MOISTURE ALONG THE FRONTAL BOUNDARY
THAT STRETCHES ACROSS THE BILLINGS AREA COULD BRING SOME SHOWERS
AND THUNDER ACROSS OUR SOUTHERN ZONES. SPC HAS PLACED EXTREME
EASTERN ZONES IN SE MONTANA IN THEIR CONVECTIVE OUTLOOK FOR SLIGHT
RISK FOR SEVERE FOR LATE AFTERNOON AND EVENING WITH STORMS MOVING
INTO THE DAKOTAS. ALSO WRAP-AROUND MOISTURE FROM THE NOW STACKED
LOW WILL BRING ADDITIONAL SHOWERS ACROSS OUR NORTH. DUE TO
INSTABILITY AND A STRONG JET ALOFT...WILL MAINTAIN SLIGHT CHANCE
ELSEWHERE FOR TONIGHT.
THURSDAY/THURSDAY NIGHT...AN UPPER RIDGE FOLLOWS THE SHORTWAVE
TROUGH. HOWEVER CONTINUING WRAP-AROUND MOISTURE ACROSS THE NORTH
WILL KEEP A CHANCE FOR SHOWERS ALONG THE INTERNATIONAL BOUNDARY.
WEAK INSTABILITY SHOULD LIMIT THUNDER TO SLIGHT CHANCE. STRONG
NORTHWEST WINDS BEHIND THE FRONT WILL KICK UP WINDS IN THE 15-25
KT RANGE THROUGH THE DAY...THEN DIMINISH FROM THE WEST IN LATE
AFTERNOON. WINDS OVER THE LAKE COULD REQUIRE AN ADVISORY. WINDS
BECOME LIGHT AND VARIABLE THURSDAY NIGHT. HIGHS NEAR NORMAL ARE
EXPECTED.
FRIDAY...THE NEXT UPPER LEVEL DISTURBANCE WHICH CAN BE CURRENTLY
SEEN ON THE WATER VAPOR LOOP IN THE GULF OF ALASKA WILL MOVE
ACROSS SOUTHWESTERN CANADA. THIS SHORTWAVE TROUGH BEGINS TO STACK
UP IN THE AFTERNOON AND SENDS A COLD FRONT ACROSS OUR AREA...
DEVELOPING SHOWERS AND BASED ON MODERATE INSTABILITY...MORE
THUNDER. DEPENDING ON TIMING SOME STRONG STORMS ARE POSSIBLE...BUT
MORE LIKELY TO OUR EAST. SO WILL HOLD OFF ON ANY MENTION FOR NOW.
AGAIN...HIGHS NEAR NORMAL ARE EXPECTED.
.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
A SHORTWAVE OVER THE CENTRAL MONTANA WILL MOVE EAST INTO
NORTH DAKOTA TAKING THE SHOWERS AND THUNDERSTORMS TO THE EAST BY
SATURDAY MORNING. SO SINCE THE LATEST MODELS ARE MOVING THIS
SYSTEM TO EAST A LITTLE FASTER THEN THE PREVIOUS RUNS DECIDED TO
DROP THE POPS FOR SATURDAY AND SATURDAY NIGHT.
SO WEATHER FOR SATURDAY MORNING WHEN THE DAM RACE IS GOING ON AT
FORT PECK WILL BE DRY. IT WILL BE ON THE COOL SIDE WITH NORTHWEST
WINDS BETWEEN 20 AND 30 MPH. TEMPERATURES DURING THE RACE WILL BE
IN THE 50S WITH CLOUDY SKIES.
ANOTHER SHORTWAVE WILL MOVE THROUGH THE NORTHERN ROCKIES SATURDAY
NIGHT PRODUCING SHOWERS SUNDAY MORNING AND A THUNDERSTORM OR TWO
SUNDAY AFTERNOON AND EVENING. OVERALL THE REGION WILL BE UNDER A
LARGE TROUGH SUNDAY NIGHT THROUGH WEDNESDAY NIGHT. SO LEFT THE
BROAD BRUSHED LOW CHANCE POPS IN THE FORECAST. WE WILL SEE BELOW
NORMAL HIGHS DURING THIS TIME FRAME. RSMITH
&&
.AVIATION...
VFR. AN APPROACHING WEATHER SYSTEM WILL BRING MORE SPOTTY SHOWERS
AND THUNDERSTORMS TO THE AREA TODAY. BRIEF MVFR MAY BE POSSIBLE AT
ALL TERMINALS. THE WINDS WILL REMAIN WESTERLY AT 10 TO 18 KNOTS THIS
AFTERNOON BEFORE DROPPING BELOW 10 KNOTS THIS EVENING AT ALL
TERMINALS. RSMITH
&&
.GLASGOW WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 7 AM TO 6 PM MDT THURSDAY FOR FORT PECK
LAKE.
&&
WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 13, 1:36 PM MST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
236 PM MDT WED JUN 13 2012
MTZ016-017-021>023-141000-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
236 PM MDT WED JUN 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NORTHWEST WINDS BEHIND A COLD FRONT WILL INCREASE TO 15 TO 25
MILES PER HOUR THURSDAY. THEREFORE A LAKE WIND ADVISORY HAS BEEN
ISSUED FOR FORT PECK LAKE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Hail, Valley
- When
- June 13, 4:30 PM MST
- Where
- Valley County, 1.66 mi SSE of Glasgow
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 48.180, -106.610
A National Weather Service employee reported mainly dime to pea sized hail, with a few stones penny sized about 2 miles south-southeast of Glasgow in Valley County.
Hail, Roosevelt
- When
- June 14, 12:30 AM MST
- Where
- Roosevelt County, 18 mi N of Poplar
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 48.361, -105.200
Nickel sized hail was reported 18 miles north of Poplar in Roosevelt County.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, June 13, 20124 injured · $1.1 billion · EF0 · 46 events
- Hail in Nebraska, June 13, 2012$4.2 million · 1.75 in hail · 4 events
- Lightning Strikes in Florida, June 13, 20122 injured · $200,000 · 2 events
- Hail in Texas, June 13, 2012$122,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in South Carolina, June 13, 2012$38,000 · 1 in hail · 8 events
- Hail in South Dakota, June 13, 2012$20,000 · 3 in hail · 11 events
- Hail and Damaging Winds in North Dakota, June 13, 2012$12,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Florida, June 13, 2012$21,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in South Carolina, June 13, 2012$18,000 · 1 in hail · 6 events
- Damaging Wind in South Carolina, June 13, 2012$22,000 · 54 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, June 13, 20121.75 in hail · 10 events
- Hail in South Dakota, June 13, 20121 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 393757, 393758.